Norvir Soft Gelatin (ritonavir) and Alcohol / Food Interactions
There are 2 alcohol/food/lifestyle interactions with Norvir Soft Gelatin (ritonavir) which include:
ritonavir ↔ food
Moderate Food Interaction
Ritonavir should be taken with food to lessen gastrointestinal side effects. It is important that you take this medication exactly as prescribed by your doctor. Do not change your treatment or stop treatment without first talking to your doctor.
High Cholesterol (Hyperlipoproteinemia, Hypertriglyceridemia, Sitosterolemia)
Moderate Potential Hazard, High plausibility
PIs - hyperlipidemia
Hyperlipidemia has been observed in 10% of patients receiving ritonavir during clinical trials. Increases of 30% to 40% from baseline have been reported for total cholesterol and 200% to 300% or more for triglycerides. These effects have also been reported during postmarketing experience with other protease inhibitors (PIs) but may be the most dramatic with ritonavir. The clinical significance of these elevations is unclear. Severe hyperlipidemia is known to sometimes cause pancreatitis. In addition, some patients have reportedly developed symptomatic atherosclerosis and coronary artery disease after initiating PI treatment. Patients with preexisting hyperlipidemia may require closer monitoring during PI therapy, and adjustments made accordingly in their lipid-lowering regimen. PI therapy should be administered cautiously in patients with coronary artery disease or a history of ischemic heart disease.
- "Product Information. Lexiva (fosamprenavir)." GlaxoSmithKline, Research Triangle Park, NC.
- "Product Information. Agenerase (amprenavir)." Glaxo Wellcome, Research Triangle Pk, NC.
- "Product Information. Invirase (saquinavir)." Roche Laboratories, Nutley, NJ.
Norvir Soft Gelatin (ritonavir) drug Interactions
There are 813 drug interactions with Norvir Soft Gelatin (ritonavir)
Norvir Soft Gelatin (ritonavir) disease Interactions
There are 5 disease interactions with Norvir Soft Gelatin (ritonavir) which include:
Drug Interaction Classification
Do not stop taking any medications without consulting your healthcare provider.